Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

By going off the depo shot and going on the pill with I start bleeding again?

Ok I have a question and need some advice. I've been on the depo shot since may 09. So I've took it About 3 times. The first time I had it I bled for almost two months, the second a month, and the third nothing no heavy bleeding or period. I've decided along with my dr it's best if I just get off of it due to the side effects I'm having is really getting out of control. He said maybe it's best if I use something else. Ok I don't like the idea of a foreign object inside of me that can fall out or get out of place whenever. So I decided to go with the pill which I'm not thrilled about. Now my question is by getting off the shot Nd going on the pill will i start bleeding or have any other side effects. I asked my dr and honestly he said that he can't tell bc I'm goin to be tKing the pill for nursing mothers. So I figured I'll ask ladies with experience. I just really don't want to start bleeding and going thru that all over Again

Answer Question
 
mommy_rios

Asked by mommy_rios at 3:21 PM on Feb. 15, 2010 in Health

Level 1 (0 Credits)
Answers (3)
  • Well let me ask you, what other "side effects" did you have from the depo shot? The heavy bleeding is a possible side effect, but eventually what happens to most that take it is exactly what you said...No more periods! Who wouldn't want that? LOL. I'm on the depo shot and I don't get periods anymore, that's my only "side effect"! When you stop taking the depo shot eventually your periods will return, and yes you can start all over again with different side effects from a pill, including bleeding. I decided against the pill for two main reasons: 1. I sometimes forget to take other meds i'm on when i'm supposed to, so most likely i'd do the same with the pill and it wouldn't be as effective. and 2. I hate hearing of the serious side effects of blood clots, heart attack and stroke. I tend to be the kinda person who gets the rarely seen side effects, and the depo shot doesn't carry those risks.
    Mom2Jack04

    Answer by Mom2Jack04 at 3:34 PM on Feb. 15, 2010

  • The other side effects- on and off depression, mood swings, and decrease interest in sex*. I haven't had my period since b4 I was pregnant with my 2nd son the one who was born may 09'. And that is the main reason why I chose to get the depo shot in the first place . I don't have remember to take a pill daily bc I suck at remember. And it's just one shot every three mo tbs sounded like a good deal.
    mommy_rios

    Answer by mommy_rios at 10:30 PM on Feb. 15, 2010

  • with both pill and depo i had heavy peroids so i went to implanon it slow down the bleed to what i call spotting for a week but i had craps with both pill and depo no craps with the implanon and it is for 3 years :)
    chillinmommy

    Answer by chillinmommy at 8:47 AM on Feb. 16, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.